Alert archive / California / Freeze Watches in 2012

Freeze Watch 3, NWS Eureka, CA

October 19, 2012

NWS Eureka, CA issued this freeze watch at Oct 19, 2012, 3:41 PM PDT. It took effect at Oct 21, 2012, 2:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 19, 2012, 3:41 PM PDT (22:41 UTC)
In effect from
Oct 21, 2012, 2:00 AM PDT
Expired
Oct 20, 2012, 3:11 PM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

722 
WWUS76 KEKA 192241
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
341 PM PDT FRI OCT 19 2012

...FREEZING TEMPERATURES POSSIBLE FOR PORTIONS OF INTERIOR
NORTHWEST CALIFORNIA SUNDAY MORNING...

CAZ004-201145-
/O.NEW.KEKA.FZ.A.0003.121021T0900Z-121021T1500Z/
UPPER TRINITY RIVER-
341 PM PDT FRI OCT 19 2012

...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY MORNING. 

* TEMPERATURES...MINIMUM TEMPERATURES IN THE UPPER 20S TO LOWER
  30S.

* LOCATIONS...TRINITY COUNTY.

* IMPACTS...THESE TEMPERATURES MAY DAMAGE SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
2 follow-up statements
553 
WWUS76 KEKA 201052
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
352 AM PDT SAT OCT 20 2012

...FREEZING TEMPERATURES POSSIBLE FOR PORTIONS OF INTERIOR
NORTHWEST CALIFORNIA SUNDAY MORNING...

CAZ004-210000-
/O.CON.KEKA.FZ.A.0003.121021T0900Z-121021T1500Z/
UPPER TRINITY RIVER-
352 AM PDT SAT OCT 20 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING. 

* TEMPERATURES...MINIMUM TEMPERATURES IN THE UPPER 20S TO LOWER 
  30S. 

* LOCATIONS...TRINITY COUNTY.

* IMPACTS...THESE TEMPERATURES MAY DAMAGE SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
060 
WWUS76 KEKA 202211
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
311 PM PDT SAT OCT 20 2012

...FROSTY TEMPERATURES LIKELY FOR PORTIONS OF INTERIOR NORTHWEST
CALIFORNIA LATE TONIGHT INTO SUNDAY MORNING...

CAZ004-211015-
/O.UPG.KEKA.FZ.A.0003.121021T0900Z-121021T1500Z/
/O.NEW.KEKA.FR.Y.0016.121021T0900Z-121021T1500Z/
UPPER TRINITY RIVER-
311 PM PDT SAT OCT 20 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURES...MINIMUM TEMPERATURES IN THE LOW TO MID 30S. WHILE
  A WIDESPREAD FREEZE IS NOT EXPECTED...SOME LOCALIZED SHELTERED
  VALLEYS MAY BRIEFLY DIP INTO THE UPPER 20S.

* LOCATIONS...TRINITY COUNTY.

* IMPACTS...THESE TEMPERATURES MAY DAMAGE SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$

CAZ076-211015-
/O.NEW.KEKA.FR.Y.0016.121021T0900Z-121021T1500Z/
MENDOCINO INTERIOR-
311 PM PDT SAT OCT 20 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT SUNDAY. 

* TEMPERATURES...MINIMUM TEMPERATURES IN THE LOW TO MID 30S. SOME
  LOCALIZED SHELTERED VALLEYS MAY BRIEFLY DIP INTO THE UPPER 20S.

* LOCATIONS...EASTERN MENDOCINO COUNTY.

* IMPACTS...THESE TEMPERATURES MAY DAMAGE SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this freeze watch went out at Oct 19, 10:13 AM PDT, 5 hours 28 minutes earlier.

Area forecast discussion, Oct 19, 10:13 AM PDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
1013 AM PDT FRI OCT 19 2012

.UPDATE...
QUICK UPDATE FOR LATEST SATELLITE AND SHORT-TERM MODEL TRENDS.
GIVEN THE SHIELD OF THICK STRATUS ALONG THE MENDO COAST WENT
CLOUDY FOR THE REST OF THE DAY THERE ALTHOUGH SOME LOCALIZED SPOTS
WILL SEE OCCASIONAL SUNSHINE. NORTH OF THE CAPE EXPECT THE STRATUS
TO MAKE PROGRESS THROUGH THE DAY TODAY ALONG WITH THE HIGH/MID
LEVEL DECK COMING IN OVERHEAD. BROOKINGS SHOWING OVERCAST AT 4400
FEET SO CRESCENT CITY SHOULD CLOUD UP PRETTY SOON. BETWEEN THERE
AND CAPE MENDOCINO EXPECT A DECENT AMOUNT OF SUNSHINE THROUGH
EARLY TO MID AFTERNOON BEFORE THE OVERCAST SETTLES IN. QUICK SHOT
OF LIGHT TO OCNL MODERATE RAIN PROBABLY ONLY LASTING A FEW HOURS
WITH THE COLD FRONT THIS EVENING...AMOUNTS STILL LOOK TO BE OF THE
TRACE TO A TENTH OF AN INCH VARIETY WITH LITTLE TO NOTHING SOUTH
OF CAPE MENDOCINO AND INLAND FROM THE NORTH COAST. THE EXCEPTION
WILL BE SOME OF THE INTERIOR MOUNTAINS OF HUMBOLDT DEL NORTE AND
NRN TRINITY WHERE SOME WETTING RAINS MAY OCCUR. BULK OF THE
RAINFALL WILL BE DONE BY MORNING WITH PRETTY DECENT DAY SATURDAY
OUTSIDE OF SOME LINGERING SHOWERS/MIST AND CLOUDS IN THE NORTHERN
INTERIOR. AAD

&&

.AVIATION...LOW CIGS ARE PRESENTLY BEGINNING TO ERODE AROUND KUKI
PER VIS SAT PIX. TAF APPEARS TO BE ON TRACK. 3SM VSBY AT KACV IS
EXPECTED TO BE BRIEF...BUT MORE FOG AND LOW CLOUDS ARE EXPECTED TO
RETURN LATER IN THE DAY AS FOG BANK HAS ROUNDED CAPE MENDO FROM THE
S AND IS EXPECTED TO ADVECT INLAND AS GRADIENT WIND FLOW VEERS TO
MORE W ALONG WITH DIURNAL SEABREEZE. APPEARS LOWEST CIGS MAY NOT
MAKE IT UP THE COAST TO KCEC...BUT CIGS THERE WILL BE LOWERING THIS
AFTERNOON AHEAD OF THE APPROACHING FRONT AND PRECIP. /SEC

&&

.PREV DISCUSSION... /ISSUED 330 AM PDT FRI OCT 19 2012/

SYNOPSIS...TEMPERATURES WILL COOL TODAY AS CLOUDS INCREASE ACROSS
THE REGION AHEAD OF AN APPROACHING STORM. LIGHT RAIN IS EXPECTED NORTH
OF CAPE MENDOCINO OVERNIGHT WITH SOME SUNSHINE RETURNING FOR THE
WEEKEND WHILE TEMPERATURES REMAIN COOL. ANOTHER STORM WILL BRING
MORE RAIN ALONG WITH THE POTENTIAL FOR HIGH ELEVATION SNOW HEADING
INTO NEXT WEEK.

DISCUSSION...SAT IMAGERY SHOWS MID AND HIGH CLOUDS MOVG INTO NRN
PORTIONS OF CWA THIS MORNING WITH STRATUS PUSHING N ALONG THE
MENDO COAST AND INTO SRN MENDO INTERIOR VALLEYS. MODELS HANDLING
THIS INCREASED SLY GRADIENT POORLY WITH EARLIEST HINT OF STRATUS
DEPICTED OVER THE WATERS BY THIS AFTERNOON. EXPECT LOW CLOUDS TO
SCT OVER UKI VALLEY BY LATE THIS MORNING WITH STRATUS IMPACTING
THE MENDO COAST THROUGH THE DAY AS SLY WINDS SHIFT TO ONSHORE THIS
AFTERNOON. A WEAKENING FRONT WILL MOVE INTO CWA THIS EVENING AND
PUSH INLAND OVERNIGHT. A FEW SPRINKLES ARE POSSIBLE NEAR THE ORCA
BORDER LATE THIS AFTERNOON...BUT BULK OF -RA EXPECTED IN THE
EVENING AND OVERNIGHT. QPF TOTALS REMAIN LOW...FROM A TRACE TO
AROUND 0.25 INCHES IN FAVORED AREAS OF DEL NORTE COUNTY. A FEW
SHOWERS AND STRATO CU WILL LINGER INTO SAT MORNING BEFORE DRIER
AIR MOVES IN SAT AFTERNOON RESULTING IN CLEARING SKIES. MUCH OF
MENDOCINO COUNTY MAY STAY JUST PARTLY CLOUDY UNTIL SUNDAY WHEN THE
NEXT FRONT APPROACHES. MODELS REMAIN IN GOOD AGREEMENT IN A DEEP
COLD TROUGH DEEPENING OVER THE PAC NW BEGINNING SUN. SNOW LEVELS
WILL FALL TO 4500-5500 FT SAT NIGHT/SUN MORNING WITH PRECIP CHCS
INCREASING SUN AFTERNOON/EVENING. LGT SNOW ACCUMULATIONS EXPECTED
OVER HIGHER TERRAIN OF THE SISKIYOU AND TRINITY ALPS RANGES...BUT
NO ACCUMULATIONS EXPECTED AS PASS LEVELS. AS THE UPPER LOW
APPROACHES...HEIGHTS WILL FALL SHARPLY WITH CONVECTIVE SHOWERS AND
AN ISOLD TSTM...ALONG WITH THE POTENTIAL FOR SMALL HAIL. TIMING
AND INTENSITY OF THE STORM REMAIN DIFFICULT TO PINPOINT UNTIL WE
GET CLOSER BUT WILL KEEP THE SAME GENERAL MESSAGE IN THE HWO AND
WEATHER STORY. SHORTWAVES ROTATING AROUND THE UPPER LOW WILL
MAINTAIN PERIODS OF PRECIP ACROSS THE REGION THROUGH THE MIDDLE OF
NEXT WEEK AS THE LOW REMAINS OFF THE COAST. KEPT HIGH LIKELY TO
CAT POPS ACROSS THE NORTHERN HALF OF THE CWA DESPITE THE RANGE
GIVEN THE PATTERN...BUT IT IS LIKELY THERE WILL BE SOME PERIODS OF
DRY WEATHER...PERHAPS NOT LASTING 12 HOURS...IN BETWEEN
SHORTWAVES. WHILE RAINFALL OVER THE COURSE OF SEVERAL DAYS COULD
VERY WELL BE ON THE ORDER OF A FEW INCHES DO NOT EXPECT A
PARTICULARLY HEAVY RAIN EVENT IN ANY ONE PERIOD. BETTER MOISTURE
FEED APPEARS TO SET UP FURTHER NORTH OF OUR AREA WITH FCST PWATS
OF 1.5-1.75 INCHES. MODELS DIVERGE BEYOND THE MIDDLE OF NEXT WEEK
BUT A FAIRLY PROGRESSIVE PATTERN IS EXPECTED...SO KEPT POPS ABOVE
CLIMO THROUGH THE EXTENDED.

MARINE...APPROACHING FRONT HAS BEEN BUSTING UP THE NORTHERLY
PRESSURE GRADIENT. WINDS WILL SHIFT AROUND TO THE NORTHWEST
AND THEN TO THE NORTH AND INCREASE LATE TONIGHT. WINDS WILL BE
IN THE SMALL CRAFT ADVISORY RANGE OF 20-25 KT SOUTH OF THE CAPE ON
SAT...WITH SEAS RAMPING UP TO 10 FT BY AFTERNOON. NORTH OF THE
CAPE...IT WILL BE TRICKY AS WINDS FLIRT WITH GUSTS TO 25 KT. NORTH
WINDS SHOULD TREND DOWNWARD ON SUN...EXCEPT IN THE FAR SW PORTION OF
THE PZZ455 AND AROUND PT ARENA WHERE LOCAL ACCELERATIONS MAY KEEP IT
BREEZY. BY MONDAY...SOUTH AND SOUTHWEST WINDS WILL PREVAIL
THROUGHOUT AS LOW PRESSURE SAGS SOUTHWARD FROM OFFSHORE OREGON
WATERS. RIGHT NOW WINDS DO NOT LOOK TO BE VERY STRONG WITH THIS LOW
AND WILL STAY WITH THE CURRENT FORECAST AND MODEL GUIDANCE. HESITANT
TO HOIST SMALL CRAFT ADVISORIES FOR SAT AS IT IS JUST OUTSIDE THE
WINDOW. THUS THE DAY SHIFT WILL HAVE TO ISSUE THE ADVISORIES FOR
WINDS AND SEAS SOUTH OF THE CAPE.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Oct 19, 4:10 AM PDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
410 AM PDT FRI OCT 19 2012

CAZ001-002-201330-
REDWOOD COAST-MENDOCINO COAST-
410 AM PDT FRI OCT 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER STORM SYSTEM WILL BRING PERIODS OF RAIN LATE SUNDAY
THROUGH MOST OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-201330-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
410 AM PDT FRI OCT 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER STORM SYSTEM WILL BRING PERIODS OF RAIN ALONG WITH THE POTENTIAL FOR
HIGH ELEVATION SNOW LATE SUNDAY THROUGH MOST OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 3:26 PM PDTSmall Craft AdvisoryEKA24 hr

Nearby

Freeze Watches in California, 2012Every freeze watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.